MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY 135 CM GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY 135 CM GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the patient was having a double lumen picc line inserted.The radiologist accessed the patients vein with the introducer needle and the nurse took the wire out of its protective plastic cover and handed the soft end of the wire to the radiologist.The tip of the wire was curled/bent before we even used it and after many attempts of trying to insert the guidewire into the introducer needle unsuccessfully, we abandoned using this wire and opened up a different substitute wire.We then proceeded with inserting the picc line into the patient successfully.It was the guidewire that was the issue in this kit.Impact of incident: caused an inconvenience but no harm to the patient and we were able to successfully insert the picc line." (b)(6) 2023 - the guidewire of the returned sample exhibited a kink.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked guidewire was confirmed; however, the root cause was not identified.The product returned for evaluation was one 135cm ir guidewire.The sample was received loaded backward in its plastic hoop.The coil/core tip of the guidewire was visible.A sharp kink was observed near the tip.Usage residues were observed on the wire.A bend was observed in the core wire near the coil/core transition.Microscopic inspection of the wire confirmed a kink just proximal of the weld tip.The coils were misaligned at the kink.Blood residue was observed in the vicinity of the kink.Guidewire damage was observed; however, evidence was not discovered that informed the exact root cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include guidewire manipulation prior to or during attempted use.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY 135 CM GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16715683
Report Number3006260740-2023-01272
Device Sequence Number12578772
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number3275135
Device Lot NumberREGS0712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown